Wetanddry - Hi, I absolutley agree that high dose of asparin taken at the start of a migraine can abort an attack, I used this method and relied on it for over 20 years using high dose asparin, paracetamol and caffiene (called Anadin Extra Soluable here in the UK)
HOWEVER, as you mentioned at the end of your post I just wanted to warn others here that use a lot of asparin. Basically it can wreck your stomach if taken in high doses on a regular basis. I now suffer from terrible stomach issues due to my overuse of asparin over the years. I now have severe GERD (acid reflux) and constantly have heartburn and shortness of breath, I also suspect I have an ulcer though that has not yet been confirmed.
I can no longer tolerate taking asparin or ibuprofen because of the days of pain and discomfort I go through afterwards. I now only have triptan medication to rely on when I get a migraine as all over the counter pain meds now irritate my stomach.
I think that for those people that get migraine maybe a couple of times a month, asparin is perfectly safe as an abortive but for those, like me, whose migraine are almost daily I would definately steer clear of asparin, I ignored the warnings for years and now I'm paying for it!!